Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 26, 2000, 6:49 PM CDT for Iowa County, Johnson County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2000, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 26, 2000, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS53 KDVN 262349 SVRMLI IAC095-103-270030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 649 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN EAST CENTRAL IOWA JOHNSON COUNTY IN EAST CENTRAL IOWA * UNTIL 730 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF OXFORD...OR 11 MILES SOUTHEAST OF MARENGO...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... OXFORD BY 655 PM CDT. COSGROVE BY 715 PM CDT. WINDHAM BY 720 PM CDT. AMISH BY 730 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS OR 1.75 INCHES IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4177 9184 4172 9190 4151 9183 4152 9156 TI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:47 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 26, 2:47 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 247 PM CDT WED JUL 26 2000 STRONG/SEVERE TSRA CONTINUES TO DEVELOP OVER NW CWA IN AHEAD OF FRONTAL BOUNDARY FROM EASTERN MN THROUGH NW IA AND NORTHERN NE. CONVECTION ALSO BENEFITING FROM ENERGY ROTATING AROUND UPPER LOW SPINNING OVER WEST CENTRAL WI. MODELS SIMILAR IN HANDLING OVERALL PATTERN WITH UPPER LOW TAKING ITS TIME TO MOVE ACROSS NRN WI...REACHING LAKE MI BY LATE THURSDAY NIGHT. MODELS PUSH SURFACE FRONT SOUTH AND EAST INTO NE IL AND NRN MO BY 18Z THURSDAY THEN THE FRONT STALLS OVER CENTRAL MO UNTIL ANOTHER WAVE ROTATING AROUND UPPER LOW PUSHES IT INTO SOUTHERN MO/NORTHERN AR BY FRIDAY AFTERNOON. ETA HAS THE SOUTHERN MOST POSITION OF THE FRONT BY THE END OF THE WEEK. BUT THIS MIGHT BE INFLUENCED BY A SUPICIOUSLY STRONG S/W THE ETA BRINGS SE THROUGH THE PLAINS THURSDAY NIGHT AND FRIDAY. THE AVN SEEMS MORE REASONBLE WITH THIS SECONDARY S/W AND WILL FOLLOW. WITH SURFACE FRONT AND S/W ENERGY MOVING SOUTH THROUGH CWA TONIGHT WILL CONTINUE HIGH POPS TONIGHT...ESPECIALLY SOUTH. ACROSS THE N IT LOOKS LIKE THE BULK OF THE PRECIPITATION WILL BE BEFORE MIDNIGHT. WITH SCATTERED NATURE OF CURRENT CONVECTION WILL GO WITH HIGH CHANCE EVENING POPS AND THEN DRY OVERNIGHT AFTER FROPA. LIKELY POPS WILL BE CONTINUED ACROSS THE SOUTH TONIGHT WHERE CONDITIONS WILL REMAIN FAVORABLE FOR CONVECTION THROUGH THE NIGHT. SEVERE POTENTIAL REMAINS THE BIG QUESTION. SO FAR SEVERE STORMS HAVE BEEN OF A PULSE NATURE AND EVENTS HAVE BEEN ISOLATED OVER NW CWA. LINGERING CLOUD COVER FROM MORNING CONVECTION HAS KEPT AIRMASS FROM DESTABALIZING TO ITS POTENTIAL. ALSO FRONT WILL BE MOVING THROUGH CWA DURING THE OVERNIGHT HOURS. UPPER ENERGY WILL BE THE BEST FACTOR FOR DEVELOPING SEVERE STORMS BUT AT THIS TIME BELIEVE ANY SEVERE STORMS WILL BE ISOLATED AND SHORT LIVED. DUE TO THE SLOW MOVEMENT OF THE FRONT TONIGHT WILL CONTINUE MENTION OF LOCALLY HEAVY RAIN SOUTH. NORTHERN CWA SHOULD DRY OUT THURDAY AND THURSDAY NIGHT AS FRONT SINKS SOUTH AND DRIER LOW LEVEL AIR INTRUDES FROM THE NORTH. FOR SOUTH... WITH FRONT IN THE VICNITY THROUGH FRIDAY WILL HAVE TO CONTINUE CHANCE POPS. WITH SFC DEWPOINTS HOLDING IN THE LOW TO MID 60S FRIDAY AND FRIDAY NIGHT AND ANOTHER LOBE OF ENERGY ROTATING AROUND UPPER LOW TO OUR EAST WILL INCLUDE LOW CHANCE POPS ALL LOCATIONS. TEMPS THROUGH THE PERIOD SHOULD BE SIMILAR TO THE LAST COUPLE OF DAYS. 850 TEMPS HOLD IN THE MID TEENS WHICH ARGUES FOR A CONTINUATION OF HIGHS FROM THE MID 70S NORTH TO THE LOW 80S SOUTH. LOWS WILL DROP OFF SOME BY THE END OF THE WEEK WITH DEWPOINTS FALLING OFF. RANGE SHOULD BE FROM THE UPPER 50S TO THE MID 60S AFTER TONIGHT. BASED ON THIS WILL FAVOR COOLER FAN NUMBERS FOR HIGHS. FAN/FWC NUMBERS LOOK REASONABLE FOR MINS. MODELS AGREE ON HIGH AMPLITUDE QUASI STAGNANT U/A PATTERN FOR THE BEGINNING OF NEXT WEEK. UPPER LOW/TROF BECOMES STATIONARY OVER THE EASTERN GREAT LAKES INTO THE OHIO VALLEY WITH SURFACE FRONT STALLING ACROSS THE OHIO AND LOWER MISSISSIPPI VALLEYS. UPPER RIDGE REMAINS IN PLACE OVER ROCKIES WITH S/W ENERGY MOVING ACROSS WESTERN CANADA KNOCKING DOWN NORTHERN PORTION OF RIDGE. BELIEVE PRECIPITATION THREAT OVER WESTERN PORTIONS OF CWA WILL BE NIL THROUGH PERIOD WITH SURFACE SYSTEM WELL TO THE SOUTH. FOR EASTERN CWA THOUGH...MODELS HOLD UPPER LOW OVER SOUTHERN GREAT LAKES REGION EARLY IN PERIOD WITH UKMET HAVING THE WESTERN MOST POSITION. BELIEVE COOL POCKET ASSOCIATED WITH UPPER LOW/TROUGH WILL BE ENOUGH TO WARRANT CONTINUATION OF POPS EAST SATURDAY AND SUNDAY. SYSTEM WEAKENS AND SHIFTS SOUTHEAST MONDAY SO SHOULD BE ABLE GO WITH DRY FCST OVER ALL OF CWA. TEMPS SHOULD REMAIN BELOW NORMAL WITH CONTINUED NW FLOW. 850 TMPS IN THE 14 TO 18 DEGREE C RANGE THROUGH PERIOD SUPPORT CONTINUATION OF CURRENT TEMPERATURE TRENDS. .DVN... IA...NONE. IL...NONE. MO...NONE. DLF
In the hours before
Local storm report, Jul 26, 2:09 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3 S NEWHALL IA 1.75 INCH HAIL
07/26/00 BENTON REPORTED BY STORM
SPOTTER.
NSpecial weather statement, Jul 26, 6:23 PM CDT, 26 minutes before
IAZ051-270130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 623 PM CDT WED JUL 26 2000 ...URBAN AND SMALL STREAM ADVISORY CONTINUES UNTIL 930 PM FOR SOUTHERN BENTON COUNTY... AT 615 PM...DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS TRAINING ACROSS SOUTHERN BENTON COUNTY. RADAR RAINFALL ESTIMATES A BAND OF 2 TO 3 INCHES ACROSS THE SOUTHERN PART OF THE COUNTY...WITH A NARROW BAND OF 3 TO 4 INCHES FROM JUST NORTH OF IRVING...TO JUST SOUTH OF KEYSTONE AND VAN HORNE. BENTON COUNTY EMERGENCY MANAGEMENT REPORTED 3.8 INCHES OF RAIN HAD FALL IN THE KEYSTONE AREA. ROAD SIDE DITCHES WERE RUNNING FULL AND NUMEROUS FIELDS HAD STANDING OR RUNNING WATER. A GRAVEL ROAD NORTHEAST OF KEYSTONE WAS FLOODED. THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN BENTON COUNTY THROUGH 730 PM AND THEN END. MOTORISTS SHOULD EXERCISE CAUTION AS OTHER SECONDARY ROADS MAY FLOOD. TI
Local storm report, Jul 26, 6:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM KEYSTONE IA FLOOD
07/26/00 BENTON 3.8 INCHES OF RAIN
GRAVEL ROAD NORTHEAST
OF KEYSTONE FLOODED
REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Jul 26, 6:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM COUNTY-WIDE IA FLOOD
07/26/00 BENTON ROAD SIDE DITCHES
FULL SOUTHERN BENTON
FIELDS WITH
6 STANDING/RUNNING
WATER. REPORTED BY
EMERGENCY MANAGEMENT.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:14 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 46 min |
| Jul 26, 12:40 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 50 min |
| Jul 26, 1:22 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 23 min |
| Jul 26, 1:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 29 min |
| Jul 26, 1:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.